Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 76, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Nov 25, 2021, 3:01 PM EST. It took effect at Nov 27, 2021, 12:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2021, 3:01 PM EST (20:01 UTC)
- In effect from
- Nov 27, 2021, 12:00 AM EST
- Expired
- Nov 28, 2021, 8:34 AM EST
- In force
- 33 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
433 WHUS71 KGYX 252001 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 301 PM EST Thu Nov 25 2021 ANZ151-153-261015- /O.NEW.KGYX.SC.Y.0076.211127T0500Z-211128T0500Z/ Penobscot Bay-Casco Bay- 301 PM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO MIDNIGHT EST SATURDAY NIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From midnight Friday night to midnight EST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-261015- /O.CON.KGYX.GL.A.0025.211127T0300Z-211127T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 301 PM EST Thu Nov 25 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft possible. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
8 follow-up statements
284 WHUS71 KGYX 260351 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1051 PM EST Thu Nov 25 2021 ANZ151-153-261800- /O.CON.KGYX.SC.Y.0076.211127T0500Z-211128T0500Z/ Penobscot Bay-Casco Bay- 1051 PM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO MIDNIGHT EST SATURDAY NIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Casco Bay and Penobscot Bay. * WHEN...From midnight Friday night to midnight EST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-261800- /O.CON.KGYX.GL.A.0025.211127T0300Z-211127T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1051 PM EST Thu Nov 25 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
699 WHUS71 KGYX 260756 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 256 AM EST Fri Nov 26 2021 ANZ150-152-154-262200- /O.UPG.KGYX.GL.A.0025.211127T0300Z-211127T2300Z/ /O.NEW.KGYX.GL.W.0032.211127T0500Z-211127T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 256 AM EST Fri Nov 26 2021 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From midnight tonight to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-262200- /O.CON.KGYX.SC.Y.0076.211127T0500Z-211128T0500Z/ Penobscot Bay-Casco Bay- 256 AM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Casco Bay and Penobscot Bay. * WHEN...From midnight tonight to midnight EST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ARNOTT
234 WHUS71 KGYX 262108 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 408 PM EST Fri Nov 26 2021 ANZ150-152-154-271115- /O.CON.KGYX.GL.W.0032.211127T0500Z-211127T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 408 PM EST Fri Nov 26 2021 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From midnight tonight to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-271115- /O.CON.KGYX.SC.Y.0076.211127T0500Z-211128T0500Z/ Penobscot Bay-Casco Bay- 408 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Casco Bay and Penobscot Bay. * WHEN...From midnight tonight to midnight EST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
427 WHUS71 KGYX 270805 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 305 AM EST Sat Nov 27 2021 ANZ150-152-154-272215- /O.CON.KGYX.GL.W.0032.000000T0000Z-211127T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 305 AM EST Sat Nov 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-272215- /O.CON.KGYX.SC.Y.0076.000000T0000Z-211128T0500Z/ Penobscot Bay-Casco Bay- 305 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. A few gusts up to 35 kt possible. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
764 WHUS71 KGYX 271946 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 246 PM EST Sat Nov 27 2021 ANZ150-152-154-272300- /O.CON.KGYX.GL.W.0032.000000T0000Z-211127T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 246 PM EST Sat Nov 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-280500- /O.CON.KGYX.SC.Y.0076.000000T0000Z-211128T0500Z/ Penobscot Bay-Casco Bay- 246 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
509 WHUS71 KGYX 272238 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 538 PM EST Sat Nov 27 2021 ANZ150-152-154-281200- /O.CAN.KGYX.GL.W.0032.000000T0000Z-211127T2300Z/ /O.EXB.KGYX.SC.Y.0076.000000T0000Z-211128T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 538 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-272345- /O.CAN.KGYX.SC.Y.0076.000000T0000Z-211128T0500Z/ Casco Bay- 538 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and wave heights have subsided below Advisory criteria, thus it has been cancelled. $$ ANZ151-281200- /O.EXT.KGYX.SC.Y.0076.000000T0000Z-211128T1200Z/ Penobscot Bay- 538 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft. * WHERE...Penobscot Bay. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
378 WHUS71 KGYX 281142 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 642 AM EST Sun Nov 28 2021 ANZ151-281245- /O.CAN.KGYX.SC.Y.0076.000000T0000Z-211128T1200Z/ Penobscot Bay- 642 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150-152-154-281400- /O.EXT.KGYX.SC.Y.0076.000000T0000Z-211128T1400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 642 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
234 WHUS71 KGYX 281334 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 834 AM EST Sun Nov 28 2021 ANZ150-152-154-281445- /O.CAN.KGYX.SC.Y.0076.000000T0000Z-211128T1400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 834 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 11:14 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Nov 25, 11:14 AM EST, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1114 AM EST Thu Nov 25 2021
.SYNOPSIS...
Dry and mild weather is expected today followed by a frontal
system Friday. This system will bring snow across the north with
rain possibly ending as some light snow across the south. The
weekend will be much colder with gusty northwest winds on
Saturday. Another trough approaches Sunday night into Monday
with the potential for a coastal low pressure system to track
near the area. Below normal temperatures are expected over the
weekend through the first part of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...Minor changes to reflect latest observational trends.
Prev Disc...
00Z guidance remains in good agreement depicting a ridge of
high pressure cresting over the forecast area today. The latest
HREF solution continues to be relatively bullish bringing in mid
and high level moisture to the region today, particularly over
western areas including New Hampshire. Some low cloudiness may
make it to western areas as well by late in the day.
H8 temperatures around +5C and little in the way of wind will
make it feel much warmer than it has the last few days.
Afternoon high temperatures will reach the upper 40s to lower
50s across much of the region with cooler conditions in the
mountains.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Update...25.12z model suite is so far coming in hot for Fri
evening. Potent H5 low will swing thru the Northeast with rapid
cyclogenesis occurring in the Gulf of ME...that is largely
unchanged. What has changed is that guidance is showing varying
degrees of the snow growth zone become saturated again for much
of Wrn ME coinciding with increasing lift as mid level lows
deepen/develop. Even if the 25.12z ECMWF were to remain mostly
dry I believe I need to increase the snowfall forecast for parts
of Wrn ME...especially NEwd from PWM.
Previous discussion...A vigorous upper level trough as well as
a strong surface cold front will approach from the west tonight.
This system will bring late night rain to southern areas.
Thermal profiles suggest a mix of rain and snow in the north as
cooling and significant height falls occur. The higher terrain
will be sufficiently cold enough for the precipitation to fall
mostly in the form of snow.
Cyclogenesis will occur Friday morning as the frontal system and
height falls reach the Gulf of Maine. An area of low pressure
will intensify as it moves northeast during the day. The latest
mesoscale model information suggests that this system will
track relatively close to the coastline of Maine. Rain will
continue in southern areas during the day. However, as we head
towards evening, the rain/snow line will begin to push south out
of the foothills and mountains as strong cold air advection
develops.
As the system shifts towards northern Maine, accumulating snow
will continue over northern areas. Winds will become
increasingly gusty out of the west as the gradient becomes
aligned through a progressively deeper layer.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High Impact Weather Potential:
* Accumulating snow in the mountains Friday night through early
Saturday with light accumulations possible over parts of southern
and Midcoast Maine Friday evening.
* The potential exists for a impactful storm system Sunday night and
Monday though confidence remains low in the eventual storm track
and therefore location of significant precipitation.
--Pattern and Implications--
Heights are building over the eastern United States as cutoff low
south of Nova Scotia drifts east. This ridging will be
brief...however...as early morning water vapor imagery shows a
progressive longwave trough marching east across North America
poised to control our weather this weekend. The fast flow over the
Pacific /+EPO/ will continue to provide additional shortwave energy
and therefore...just as the weekend trough begins to lift east of
the region...another wave will help anchor the longwave trough over
New England. This re-loading northeast trough will be the story
right through the end of the long term forecast period with another
shortwave arriving on Wednesday. The most confident result will be
an extended period of temperatures below normal...covering the
entire long term forecast period. As for sensible weather
impacts...each reinforcing shortwave will bring the potential for
weather impacts. One will be overhead to start the period Friday
night...the next will bring the potential impacts Sunday night and
Monday while a final...weaker wave will bring snow shower chances to
end the period Wednesday.
--Daily Details--
Friday Night - Saturday: As the forecast period opens Friday
night...strengthening low pressure will be east of the region with
strong cold advection bringing plunging temperatures as westerly
wind strengthen. Low at H7 will be centered somewhere over central
or northern New Hampshire and moving east. This H7 track favors
ongoing precipitation /by now in the form of snow/ over the
mountains with some potential for precipitation /rain and snow
transitioning to snow/ closer to the H7 low path along the NW flank
of the surface low. Guidance has a bit of a spread on where this
occurs...but the best potential for meaningful precipitation south
of the mountains looks to occur from the Capital region of ME to the
midcoast...and perhaps a bit west of this. Timing would be during
the evening...and thus many locations throughout southern ME may see
their first accumulating snow. Towards AUG...the potential exists
for 1-2"...though south and west of this...less than 1" looks most
likely. Westerly winds will be gusty /15-25kts/ for the overnight
setting the stage for a chilly and breezy day on Saturday as low
pressure continues to pull away from the region to the north and
east. Deformation axis south and west of the departing low indicates
that snow will continue in the mountains with additional
accumulations in the northwest upslope regions. T9s will have
fallen to the -5 to -8C range by Saturday resulting in highs in the
upper 20s in the mountains to mid 30s to the south and east.
Overall up north the potential exists for ~24-30 hour snowfall
totals of 6-10"...particularly in Coos county NH with a band of 3-5"
possible across much of northern Oxford/Franklin and central
Somerset counties. In collaboration with BTV...have issued a Winter
Storm Watch for Coos County where coverage of the higher expected
snowfall totals is greatest.
Sunday - Monday: Heights will be building Sunday morning upper
troughing lifts east. However...another northern stream shortwave
will be located over the upper Mississippi Valley poised to carve
out another trough over the northeast. The guidance suite offers a
variety of solutions this morning on the potential for low pressure
development along the east coast. First...SUNY Stonybrook ensemble
sensitivity guidance suggests the parent wave responsible for the
spread in the guidance is over the northern Pacific today and will
move rapidly east and then south...and not into the US radiosonde
network until at least Saturday. Given this and the rather complex
phasing involved along the coast during this period...confidence is
necessarily reduced. A review of the ensembles shows the 25.00Z GFS
is a pretty substantial outlier with respect to the GEFS. WPC
cluster analysis prototype also shows that despite the GEFS being
less robust than the operational...it represents a wetter camp of
solutions overall. The consensus from the CMC-EPS and the EC-EPS as
well as their respective 25.00Z operational runs is for less phasing
and a more offshore/weaker storm development. Still...we have seen
occasional deterministic CMC/EC runs show a further west solution
and can/t discount this potential. Didn/t feel comfortable with the
very low PoPs from the National Blend of Models and have boosted
them into the chance category to try and align better with the
overall ensemble spectrum. Regardless of the eventual storm
track...the period will remain cool...with highs likely in the 20s
in the mountains and 30s to the south and east.
Tuesday - Wednesday: Northwest winds and upslope snow showers will
likely dominate Tuesday behind departing storm system. Beyond
this...another fast moving northern stream shortwave may make a run
at the area to end the period Wednesday...though timing differences
between the guidance increase at this range and thus confidence on
timing is reduced. The primary impact from any system would be to
reinvigorate the mountain snow shower activity...bring a few
flurries to the coast...and continue to lock in the colder than
normal temperatures. Thus...for Tuesday and Wednesday will follow
close to the guidance consensus which keeps most locations with
highs in the 30s...except a few 40s over SE NH and along the ME
coast.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Short Term...Mainly mid and high level moisture can be expected
today, especially over western portions of the forecast area per
the latest HREF solution. Clouds thicken and lower tonight into
Friday with IFR conditions developing in rain in the south and a
rain and snow mix in the north. All areas may end as a period of
snow with areas of LIFR conditions possible.
Long Term...LIFR/IFR restrictions possible HIE Friday night
with MVFR and occasional IFR restrictions possible to the south
in -SN. Snow shower continue on Saturday bringing additional
occasional IFR restrictions to HIE though conditions to the
south will likely remain VFR though with west winds 15G25-30kt.
VFR conditions expected Saturday night and Sunday with
diminishing winds. There is some potential that another storm
system will impact the region Sunday night through Monday with
restrictions possible...along with gusty northeast
winds...particularly near the coast. However... confidence
remains low in this potential storm system.
&&
.MARINE...
Short Term...Winds and seas will continue to subside today as
the northwesterly gradient eases with time. A northwesterly
gradient will begin to develop behind a departing cold front
Friday afternoon in an area of strong cold air advection.
Long Term...Have hoisted a gale watch for the outer waters for
Friday night into Saturday as westerly winds strengthen behind
departing low pressure system. Beyond this...there is the
potential for a low pressure system to move over or just east of
the Gulf of Maine Sunday night into Monday. Depending on the
track of this eventual storm...Gale force winds would be
possible over the waters.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...Winter Storm Watch from Friday morning through Saturday
afternoon for NHZ001-002.
MARINE...Gale Watch from Friday evening through Saturday afternoon for
ANZ150-152-154.
&&
NEAR TERM...LegroHazardous weather outlook, Nov 25, 3:07 AM EST, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 307 AM EST Thu Nov 25 2021 NHZ001-002-260815- Northern Coos-Southern Coos- 307 AM EST Thu Nov 25 2021 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. A low pressure system will develop off the New England coast Sunday night and Monday. While forecast confidence remains low...this storm system may bring the potential for accumulating snow to the area. Check back for later updates regarding this storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-260815- Northern Oxford-Northern Franklin-Central Somerset- 307 AM EST Thu Nov 25 2021 This Hazardous Weather Outlook is for west central Maine and western Maine. .DAY ONE...Today and tonight. Rain will change to snow Friday afternoon and evening with the potential for accumulating snow Friday night into early Saturday. This will bring the potential to cause areas of slick travel. A low pressure system will develop off the New England coast Sunday night and Monday. While forecast confidence remains low...this storm system may bring the potential for accumulating snow to the area. Check back for later updates regarding this storm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-020>022-025>028-033-NHZ003>005-260815- Southern Oxford-Southern Franklin-Southern Somerset-Androscoggin- Kennebec-Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Grafton-Northern Carroll- Southern Grafton- 307 AM EST Thu Nov 25 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A low pressure system will develop off the New England coast Sunday night and Monday. While forecast confidence remains low...this storm system may bring the potential for accumulating snow to the area. Check back for later updates regarding this storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018-019-023-024-NHZ006>015-260815- Interior York-Central Interior Cumberland-Coastal York- Coastal Cumberland-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 307 AM EST Thu Nov 25 2021 This Hazardous Weather Outlook is for Maine, southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A low pressure system will develop off the New England coast Sunday night and Monday. While forecast confidence remains low...this storm system may bring the potential for accumulating snow to the area. Check back for later updates regarding this storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-260815- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 307 AM EST Thu Nov 25 2021 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. A low pressure system will develop off the New England coast Sunday night and Monday. While forecast confidence remains low...this storm system may bring the potential for gale force winds over the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-260815- Penobscot Bay-Casco Bay- 307 AM EST Thu Nov 25 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A low pressure system will develop off the New England coast Sunday night and Monday. While forecast confidence remains low...this storm system may bring the potential for gale force winds over the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARNOTT
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:41 AM EST | Gale Watch | GYX | 24 hr | |
| Nov 25, 2:55 PM EST | Winter Weather Advisory | GYX | Franklin, Knox, Oxford, Somerset, Waldo | 45 hr |
| Nov 25, 2:39 AM EST | Winter Storm Watch | GYX | Coos | 12 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.